Discussions that mention zonegran

Epilepsy board


Ive been put on Keppra about a month and a half ago. When i first started taking it, no one could stand being around me. I would turn mean to people I would adored and loved and would be the nicest and most caring person around. Once the medicine was gradually introduced, these mood swings seemed to get better, but now that im fully at the 3000 mg a day dose, every time i get a bruise on my body, they REFUSE to go away. I can bump into a door in the slightest fashion, and the bruise takes two weeks to fade. Approximately a week and a half ago i noticed the back of my right knee was sore, but it was sore like my pant leg was rubbing it raw ( I stand up at work all day) so i simply pulled my pant leg down and continued to work, later that night it was still sore, and i looked and i have a HUGE bruise (approx. the size of a grapefruit) on the back of my right knee. It has been there almost two weeks now and is showing no signs of fading. Before taking the Keppra I had no problems with bruises fading or even getting bruises this easily. Am i being paranoid or is this something to be serious about. I also take Zonegran, but have taken it by itself for Epilepsy for about 3 years, Just recently added the Keppra b/c of lack of seizure control...SOMEONE HELP PLEASE..
Heather
Heather, I have taken Keppra also and had the horrible mood swings. I have taken Zonegran too and after about 2 years of it I began to have mysterious bruises that wouldn't go away, then I began to have severe diarrha and weight loss, then a rash that began on my ankles and spread to the rest of my legs and up my torso. My neuro said I had developed an allergic reaction to the Zonegran. With that high of a dose of Keppra it could be that, the Zonegran or a combination of both. I would tell your Dr. as soon as possible.

Laura